I was hoping that you may be able to answer some questions I have about Hashimoto's Thyroiditis. I was finally diagnosed with this disease two weeks ago. Prior to the diagnosis, there was no answer to the considerable hair loss I have been experiencing, along with severe itching and burning scalp, every day for the past 7 months. As I write this note to you I am in absolute misery. I have been prescribed synthroid 50 mcg and have been taking this for two weeks; yesterday my dosage was increased to 75 mcg. I wanted to know if the hair loss/itching and burning scalp is a symptom of Hashimoto's, and if it is, will it ever stop? I was prescribed Xyzal 5mg for the itching, but it does not work. I have been concerned with further hair loss as a side effect of synthroid, and was wondering if it is possible to treat Hashimoto's with just cytomel. I would be so grateful if you could give me some insight and advice to my problems...I am barely living right now. Thank you so much!
Hair loss and scalp burning is not specific to Hashimoto's -- meaning it may or may not be related. The best we can do from a thyroid standpoint is replace with levothyroxine (and sometimes in conjunction with T3 - cytomel - but not cytomel alone) to keep the TSH in target (0.3-.2.5 in general for patients on replacement). If the symptoms are related, they will likely improve -- but it may take 2-3 months....
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.